Cause of Serotonin Syndrome Symptoms

Are you on antidepressants? Then educating yourself about what is serotonin syndrome, along with its causes and symptoms would be prudent.

What is and what causes serotonin syndrome? Here’s the short answer to these queries. Serotonin syndrome is caused by an excessive release of serotonin within your body. The usual explanation for this overabundance is simultaneously taking two drugs that affect serotonin levels. And it’s the excessive accumulation of serotonin that results in the syndrome’s symptoms. Now for some details.

The taking of just one drug can be a cause of serotonin syndrome symptoms, yet it most often occurs in combination of two drugs or a drug and certain supplements. Generally, most types of antidepressants are on this syndrome causing drug list. Some of the others are:

As with the taking of any drug, the best practice is to always ask your prescribing health care provider and read all warning labels regarding potential side effects and combination risks.

Serotonin syndrome symptoms commonly occur within a matter of hours after taking a drug that elevates the release of serotonin. Some of the symptoms you’ll want to be cognizant of are:

Serotonin syndrome typically occurs with the initial taking or an increase of the offending drug.

Treatment can be as simple as discontinued use, which will resolve minor symptoms within 24 hours without any residual effects. Severe symptoms caused by serotonin syndrome require that you to seek emergency health care treatment because it can lead to unconsciousness and death.

Google+